Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Tested ICT positive. Pregnant. What are the risks?

hi, my wife is in the 6th month of pregnancy. she is B negative and i am B positive. she was testted for ICT positive but in low titres of 1:8 till completion of fifth month. but today titres has increased from 1:8 to 1:128. what complications are possible? is it necessary that complications will occur. should she continue with her pregnancy? pl suggest
Asked On : Mon, 31 Dec 2012
Answers:  1 Views:  401
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
OBGYN 's  Response
Mar 2013
Thanks for your query.
A positive Indirect coombs test, means that your wife , who is B negative, has developed antibodies already to the baby's blood, which is B positive.
Also, it is very rare for this to happen in the first pregnancy itself, unless there were prior miscarriages, or some bleeding or intervention in this current pregnancy. It is more common in the second and subsequent pregnancies, as some amount of blood passes from previous baby/ miscarriage to the mother's circulation, causing the antibodies.
When these antibodies are present in the mother's blood, they have a chance of crossing the placenta ,and reaching the baby, and then causing destruction of the Positive group blood cells which baby has.
Thus, the baby is at risk of anemia, jaundice, swelling, sudden intra uterine death etc and other complications.
Right now, you can take the following steps
Be in regular follow up with your obstetrician
Keep getting the Indirect Coombs test done at regular intervals as advised.
At the critical titre ( critical level ), she might ask you to go for assessment of the baby's condition by drawing blood from the umbilical cord, and then maybe a transfusion to the baby if the condition is severe.
Meanwhile, you should be mentally prepared, that with such a condition in early pregnancy, there is definitely increased risk to the baby, particularly with rapidly increasing titres.
Also, she should be given Anti D injection within 72 hours of delivery of the baby.
Answered: Sat, 5 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor